Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A class of infinitely connected domains and the corona


Author: W. M. Deeb
Journal: Trans. Amer. Math. Soc. 231 (1977), 101-106
MSC: Primary 46J15
DOI: https://doi.org/10.1090/S0002-9947-1977-0477784-1
MathSciNet review: 0477784
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let D be a bounded domain in the complex plane. Let $ {H^\infty }(D)$ be the Banach algebra of bounded analytic functions on D. The corona problem asks whether D is weak$ ^\ast$ dense in the space $ \mathfrak{M}(D)$ of maximal ideals of $ {H^\infty }(D)$. Carleson [3] proved that the open unit disc $ {\Delta _0}$ is dense in $ \mathfrak{M}({\Delta _0})$. Stout [9] extended Carleson's result to finitely connected domains. Behrens [2] found a class of infinitely connected domains for which the corona problem has an affirmative answer.

In this paper we will use Behrens' idea to extend the results to more general domains. See [11] for further extensions and applications of these techniques.


References [Enhancements On Off] (What's this?)

  • [1] M. F. Behrens, The corona conjecture for a class of infinitely connected domains, Bull. Amer. Math. Soc. 76 (1970), 387-391. MR 41 #825. MR 0256166 (41:825)
  • [2] -, The maximal ideal space of algebras of bounded analytic functions on infinitely connected domains, Trans. Amer. Math. Soc. 161 (1971), 359-379. MR 0435420 (55:8380)
  • [3] L. Carleson, Interpolations by bounded analytic functions and the corona problem, Ann. of Math. (2) 76 (1962), 547-559. MR 25 #5186. MR 0141789 (25:5186)
  • [4] T. W. Gamelin, Localization of the corona problem, Pacific J. Math. 34 (1970), 73-81. MR 43 #2482. MR 0276742 (43:2482)
  • [5] -, Uniform algebras, Prentice-Hall, Englewood Cliffs, N.J., 1969. MR 0410387 (53:14137)
  • [6] -, Lectures on $ {H^\infty }(D)$, La Plata Notas de Math. No. 21 (1972).
  • [7] T. W. Gamelin and J. Garnett, Distinguished homomorphisms and fiber algebras, Amer. J. Math. 92 (1970), 455-474. MR 46 #2434. MR 0303296 (46:2434)
  • [8] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall, Englewood Cliffs, N.J., 1962. MR 24 #A2844. MR 0133008 (24:A2844)
  • [9] E. L. Stout, Two theorems concerning functions holomorphic on multiply connected domains, Bull. Amer. Math. Soc. 69 (1963), 527-530. MR 27 #275. MR 0150274 (27:275)
  • [10] L. Zalcman, Bounded analytic functions on domains of infinite connectivity, Trans. Amer. Math. Soc. 144 (1969), 241-269. MR 40 #5884. MR 0252665 (40:5884)
  • [11] W. M. Deeb and D. R. Wilken, $ \Delta $-domains and the corona, Trans. Amer. Math. Soc. 231 (1977), 107-115. MR 0477785 (57:17295)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46J15

Retrieve articles in all journals with MSC: 46J15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0477784-1
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society